Home   
 
           
Order Software
 
 
Online Coding
 
ICD-9-CM
HCPCS
 
 
 
 
   
 
   
   
   
 
   
   
   
 
 
Register
Mission

 

                      

 

 

  1. ADVERSE EFFECTS AND POISONING
  2. The properties of certain drugs, medicinal and biological substances or combinations of such substances, may cause toxic reactions. The occurrence of drug toxicity is classified in ICD-9-CM as follows:

    1. Adverse Effect
    2. When the drug was correctly prescribed and properly administered, code the reaction plus the appropriate code from the E930-E949 series. Adverse effects of therapeutic substances correctly prescribed and properly administered (toxicity, synergistic reaction, side effect, and idiosyncratic reaction) may be due to (1) differences among patients, such as age, sex, disease, and genetic factors, and (2) drug-related factors, such as type of drug, route of administration, duration of therapy, dosage, and bioavailability. Codes from the E930-E949 series must be used to identify the causative substance for an adverse effect of drug, medicinal and biological substances, correctly prescribed and properly administered. The effect, such as tachycardia, delirium, gastrointestinal hemorrhaging, vomiting, hypokalemia, hepatitis, renal failure, or respiratory failure, is coded and followed by the appropriate code from the E930-E949 series.

    3. Poisoning

Poisoning when an error was made in drug prescription or in the administration of the drug by physician, nurse, patient, or other person, use the appropriate code from the 960-979 series. If an overdose of a drug was intentionally taken or administered and resulted in drug toxicity, it would be coded as a poisoning (960-979 series). If a nonprescribed drug or medicinal agent was taken in combination with a correctly prescribed and properly administered drug, any drug toxicity or other reaction resulting from the interaction of the two drugs would be classified as a poisoning.

 
Send mail to Webmaster@eicd.com with questions or comments about this web site.
Copyright 1998- 2004 eICD.com by YakiTECHNOLOGIES
ICD-10 codes, terms, and text World Health Organization, 1992-94